I inadvertantly pressed the center of my forehead after nearly 5 1/2 weeks since botox injection. My face froze into a frown, even felt it down my nose. I pressed it out, or attempted to, and it seemed to get better, but now the "11" is back completely. I received 25 units and it was my first time.
Forehead Froze After Massaging Botox, is This a Common Side Effect?
Doctor Answers 7
Botox after 5 weeks
Pressing your forehead five and a half weeks after your Botox injections would not alter its effect. You should return to your physician for assessment. It is possible that you require Botox in additional areas.
Have a question? Ask a doctor
Botox and frozen forehead
To get such a dramatic and sudden side effect from botox five weeks after its injection is unusual. It is rather late for your pressing or massaging your forehead to have caused the botox to migrate. Yet, it is early for the effects of the botox to have suddenly worn off. Let your doctor know about this. He/she may want to avoid further botox treatment in this area or may want to alter location or dosage of the injection sites.
Botullinum Toxin (Dysport and Botox) massage resulted in diminish effects
I cannot imagine or provide any seqeunce of events which could explain the symptoms you describe. It is difficult to imagine Botox wearing off suddenly after 5 weeks.
You might also like...
Botox is unlikely to be the cause of muscle spasm.
This sounds like an unusual situation that should be directly evaluated in person by a board-certified dermatologist or plastic surgeon. Botox works as a muscle relaxant and does not cause muscle spasm. If PROPERLY given, and effective, it starts to work to weaken muscle action in a few days, and has achieved its maximal effect by 2 to 3 weeks. After that, it should last 2.5 to 3 months. But the effect is an inability to tighten muscles to create the frown lines. If your lines are still there, it may be that the muscles are weaker, but the lines were deep enough to begin with that the full softening effect can only be achieved with perpetual use of the neuromodulator to let the lines soften by themselves over time.
If you pressed a muscle or nerve hard, and it spasmed tight which you felt down your nose, this may be a result of the direct trauma rather than the Botox. In any effect, do not get more Botox or any neuromodulator, or any injection of filler, until this has been thoroughly investigated in the office, preferably by the physician that originally gave the Botox.
See your doctor who did the injection
As stated before, it's not the Botox "migrating" or anything like that 5 1/2 weeks after injection. You cannot "press" Botox out from its injection site. To answer your originial question, no this is not a common side effect of Botox....in fact, I would bet that your symptoms have nothing to do with your Botox.
Botox for forehead
It is not conceivable that pressing on your Botox area five weeks after its injection altered its effect. You might want to see your doctor to be examined and determine what had developed.
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.